Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 19, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 11, 2016, 8:13 PM CDT for Marshall County, Kansas. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 8:13 PM CDT (01:13 UTC)
- Expired
- May 12, 2016, 2:25 PM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 77 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Vermillion River at Frankfort (FKFK1). The gauge peaked at 19.26 ft at May 11, 2016, 9:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06885500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
758 WGUS43 KTOP 120113 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 813 PM CDT WED MAY 11 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-120913- /O.NEW.KTOP.FL.W.0019.160512T0113Z-160512T1925Z/ /FKFK1.1.ER.160512T0105Z.160512T0600Z.160512T0725Z.NO/ 813 PM CDT WED MAY 11 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Black Vermillion River at Frankfort. * until Thursday afternoon. * At 7:30 PM Wednesday the stage was 18.9 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 19.5 feet by early Thursday morning.The river will fall below flood stage by early Thursday morning. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
1 follow-up statement
514 WGUS83 KTOP 120445 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1145 PM CDT WED MAY 11 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Black Vermillion River at Frankfort affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-120515- /O.CAN.KTOP.FL.W.0019.000000T0000Z-160512T1925Z/ /FKFK1.1.ER.160512T0040Z.160512T0200Z.160512T0321Z.NO/ 1145 PM CDT WED MAY 11 2016 The Flood Warning is cancelled for The Black Vermillion River at Frankfort. * At 11:30 PM Wednesday the stage was 18.2 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 10:21 PM Wednesday. * Forecast...The river will continue to fall to 8.8 feet by Friday morning. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 11, 6:03 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 11, 6:03 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 603 PM CDT WED MAY 11 2016 ...AVIATION UPDATE... .SHORT TERM...(This Evening through Thursday) Issued at 315 PM CDT WED MAY 11 2016 Cold front is finally exiting the area with only small lingering chcs for convection across the far southeast counties this evening. The upper trough will remain over the region with another wave forecast to move across the region tonight with additional lift in the 800-500mb layer. Lack of instability and a drier airmass should keep any response to an increase in mid cloud overnight. The increase in clouds along with some light mixing in the boundary layer/drier air should help reduce any fog potential at least that is the thinking at this time. A dry and quiet day should prevail across the area on Thursday with highs in the lower to middle 70s along with dewpoints in the 40s. .LONG TERM...(Thursday Night through Wednesday) Issued at 315 PM CDT WED MAY 11 2016 Thursday Night through Saturday... With northwest flow aloft, surface ridge of high pressure moves off to the southeast Thursday night. Low amplitude shortwave trough in this northwest flow enters the Central Plains Friday with associated cold front moving rapidly southeast. Moisture return ahead of this system is limited, but lift along front strong enough to trigger showers and thunderstorms by Friday afternoon. These should be out of east central KS by Friday evening. Cooler temperatures are expected for Friday night and Saturday...lows in the 40s and highs in the upper 50s to lower 60s. Short range models all have some very weak wave in continuing northwest flow producing lift across the area on Saturday morning. Confidence is not high but have placed some slight chance probabilities of showers in north central KS during the morning. Saturday Night through Wednesday... A few showers are possible Saturday night through Sunday as the right entrance region of a 500mb northern stream jet streak positions over northeast Kansas. Model solutions diverge greatly next week although it appears as a broad, low amplified trough across the western United States will slowly push eastward toward the central plains early next week. The best for chance for shower and thunderstorm activity in the extended is Monday afternoon into Tuesday morning as the main upper level wave ejects across the central plains. Precipitation chances continue Tuesday and Wednesday as the upper level trough slowly pushes east across the area. Temperatures will slowly rebound to near 70 degrees by Wednesday && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 603 PM CDT WED MAY 11 2016 Models bring some mid clouds in from the west overnight. This combined with northwest winds advecting dry air into the area should preclude any ground fog overnight. Therefore VFR conditions are expected to prevail with the better moisture and boundary well to the southeast of the terminals. && .TOP Watches/Warnings/Advisories...NONE. && SHORT TERM...Omitt LONG TERM...Baerg/GDP AVIATION...Wolters
Hazardous weather outlook, May 11, 7:16 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 716 PM CDT WED MAY 11 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-130030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 716 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.